Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 14, 2021, 6:29 PM MDT for Morgan County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 6:29 PM MDT (00:29 UTC)
- Expired
- Jul 14, 2021, 7:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
County Morgan County, CO
The radar
The Denver radar (KFTG), 79 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1894 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210
WWUS85 KBOU 150029
SPSBOU
Special Weather Statement
National Weather Service Denver CO
629 PM MDT Wed Jul 14 2021
COZ043-044-150100-
Central and South Weld County CO-Morgan County CO-
629 PM MDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WELD AND NORTHWESTERN
MORGAN COUNTIES UNTIL 700 PM MDT...
At 628 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Jackson Reservoir, or 21 miles northwest of Fort
Morgan, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Jackson Reservoir, Orchard, Weldona and Goodrich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If on or near Jackson Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4034 10389 4022 10416 4044 10432 4053 10415
4052 10403
TIME...MOT...LOC 0028Z 322DEG 19KT 4041 10415
$$
RPKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:14 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 14, 3:14 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 314 PM MDT Wed Jul 14 2021 .SHORT TERM...(This evening through Thursday) Issued at 243 PM MDT Wed Jul 14 2021 There are some light showers and storms over the high terrain which should spread over the lower elevations later this afternoon and this evening. A few storms have some lightning but the overall thunderstorm threat will be limited by a lack of instability, as heating was significantly reduced today by early and persistent sky cover. Storms seem to be losing strength quickly as they try to move east of the high terrain. Some more moisture came over the northern mountains recently but just prior to that satellite water vapor imagery showed some clearing from the northwest, which will continue tonight as the shortwave passes. Some low stratus is possible overnight and in the morning if a Denver cyclone forms. Thursday, northeast Colorado should be behind the exiting shortwave with northwest flow aloft as a ridge builds again over the western states. We will see some warming aloft but also better heating with less cloud cover through the day, and decent low level moisture with dewpoints of 50 to 60 F across the plains. There should be enough instability for some scattered showers and isolated storms, initiating over the high terrain in the afternoon and moving over the plains by the evening. The stronger storms might be capable of small hail and gusty winds, but severe impacts are not currently expected. .LONG TERM...(Thursday night through Wednesday) Issued at 243 PM MDT Wed Jul 14 2021 Colorado will be under northwesterly flow aloft on the northern edge of a growing ridge on Friday. Warming 700 mb temperatures along with weak downslope flow will allow high temperatures to reach the low 90s across the plains and urban corridor. Much of the moisture will mix out across our forecast area keeping most areas dry. However, moisture will not fully mix out across the far eastern plains allowing for an axis of better instability with around 1,500 j/kg of mixed layer CAPE. With sufficient deep layer shear around 40 knots and weak forcing along a dryline, a strong storm or two could form over northeastern Weld and Logan counties and drift southeastward. The main threats from these storms will be strong wind gusts and hail. PoPs were increased across the far eastern plains especially in the evening. A ridge over the Four Corners region will continue strengthening on Saturday with warmer air aloft moving across our forecast area. This pattern will be closer to a usual monsoon pattern for our area with enough instability in the afternoon to produce scattered showers and storms. There could be a small threat for flash flooding over the burn areas as the flow aloft will be rather weak leading to slow motion in the storms. Highs will be around normal to slightly above normal. The aforementioned ridge aloft will dominate our weather from Sunday through the majority of next week. This ridge will become anomalously strong and will position itself over Wyoming and across to the Northern Plains for many days. The most anomalous aspect of this ridge will be the warmth in the mid to upper levels as the 500 mb temperatures are near or at the max in the database for the ECMWF and NAEFS over Wyoming. It wouldn't be out of the question that 500 mb temperatures approach 0 C over far northern Colorado by the middle of next week given the correct positioning of the ridge. From Sunday into early next week, precipitation chances will decrease while highs stay near normal to slightly above normal. One feature to watch will be a small cutoff trough that rotates anticyclonically around the ridge during this period. Most models and ensembles have this feature going from the Central Plains to New Mexico while our forecast area remains dry Monday and Tuesday. This appears the likeliest solution so PoPs were lowered to exclude a mention of storms across the urban corridor. Nonetheless, a couple ensemble runs have this trough traveling more to the north and across our forecast area leading to cooler temperatures and a better chance of rain so this will need to be monitored over the next few days. By the end of next week, the heat will be on across Colorado with the ridge moving more directly overhead. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 243 PM MDT Wed Jul 14 2021 Terminals may see brief MVFR to IFR conditions and cloud bases below 6000 feet with stronger showers and storms this afternoon and evening. There is also a low threat of stratus development overnight with a possible Denver Cyclone, with ceilings in the 1000 to 2000 foot range possible. There is a low threat of isolated thunderstorms this afternoon, though limited daytime heating today should lead to less instability and weaker surface based convection, and greatly reduce this threat. Most precipitation should be shifting east of the terminals in the 00Z to 03Z time frame. Satellite water vapor imagery suggests significant clearing tonight behind this wave. Showers and storms will produce variable and gusty outflow winds this afternoon, then winds should return to southeasterly by around 03Z this evening. Expect drainage winds tonight once outflow dissipates. A weak Denver Cyclone could result in a switch to northwesterly winds around 12Z Thursday, which would turn more northerly through the day. && .HYDROLOGY... Issued at 243 PM MDT Wed Jul 14 2021 Moisture and wind profiles today could support storms with locally heavy rainfall capable of hydrologic impacts for the burn areas, but a lack of instability for strong convection may limit the threat. The threat should be further limited by decent storm motions of around 20 mph. I decided to keep the elevated threat of flooding for Cameron Peak and Calwood as these burn areas have generally been impacted by fairly moderate rainfall in the past. Thursday should also see a few showers in the vicinity of the burn areas, particularly Calwood and Cameron Peak, but we anticipate a limited threat of flash flooding. There is a limited threat for flash flooding over the burn areas Friday through Sunday as weak showers and storms will be slow moving. Conditions dry out Monday through Wednesday leading to no flash flood threat. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EJD LONG TERM...Danielson AVIATION...EJD HYDROLOGY...EJD/Danielson
Hazardous weather outlook, Jul 14, 10:46 AM MDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1046 AM MDT Wed Jul 14 2021 COZ030>051-151700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1046 AM MDT Wed Jul 14 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and storms are expected to develop over the mountains today and become more widespread as they spread east over the lower elevations this afternoon and evening. There is an elevated risk of flash flooding for the Cameron Peak and Calwood burn areas as the stronger storms will be capable of producing locally heavy rainfall. Isolated severe storms are also possible this afternoon, mainly east of the Front Range, if the airmass can destabilize sufficiently. The main threats from severe storms are hail to around 1 inch in diameter and gusts to around 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday and Friday should see gradually warmer and drier conditions with lower precipitation chances and a limited threat of burn area flash flooding. Friday through Tuesday will see a return to 90 degree temperatures across the plains and limited chances of rainfall. Isolated afternoon thunderstorms are possible in the high country each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required today or tonight, but any reports of heavy rainfall, hail, or strong winds will be appreciated.
In the hours before
Special weather statement, Jul 14, 5:21 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Denver CO
521 PM MDT Wed Jul 14 2021
COZ038-142345-
Larimer County Below 6000 Feet/Northwest Weld County CO-
521 PM MDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WELD COUNTY UNTIL
545 PM MDT...
At 520 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Purcell, or 22 miles northeast of Greeley, moving
southeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Weld
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4076 10438 4068 10448 4064 10467 4080 10474
4086 10444
TIME...MOT...LOC 2320Z 317DEG 15KT 4073 10458
RPKSpecial weather statement, Jul 14, 6:06 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Denver CO
606 PM MDT Wed Jul 14 2021
COZ042-043-150030-
Central and South Weld County CO-Northeast Weld County CO-
606 PM MDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WELD COUNTY UNTIL 630 PM
MDT...
At 606 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Briggsdale, or 25 miles east of Greeley, moving
southeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Briggsdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4053 10405 4052 10415 4044 10415 4037 10430
4057 10448 4072 10417
TIME...MOT...LOC 0006Z 319DEG 18KT 4050 10428
RPKSpecial weather statement, Jul 14, 6:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
629 PM MDT Wed Jul 14 2021
COZ043-044-150100-
Central and South Weld County CO-Morgan County CO-
629 PM MDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WELD AND NORTHWESTERN
MORGAN COUNTIES UNTIL 700 PM MDT...
At 628 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Jackson Reservoir, or 21 miles northwest of Fort
Morgan, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Jackson Reservoir, Orchard, Weldona and Goodrich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If on or near Jackson Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4034 10389 4022 10416 4044 10432 4053 10415
4052 10403
TIME...MOT...LOC 0028Z 322DEG 19KT 4041 10415
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:06 PM MDT | Special Weather Statement | BOU | Weld | 24 min |
| Jul 14, 6:47 PM MDT | Areal Flood Advisory | BOU | Denver | 88 min |
| Jul 14, 7:39 PM MDT | Areal Flood Advisory | BOU | Morgan | 72 min |
| Jul 15, 1:37 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 38 min |
| Jul 15, 2:42 PM MDT | Special Weather Statement | BOU | Lincoln | 48 min |
| Jul 15, 2:59 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 46 min |
| Jul 15, 3:19 PM MDT | Special Weather Statement | BOU | Washington | 26 min |
| Jul 15, 3:38 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 52 min |
| Jul 15, 5:01 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 44 min |
| Jul 15, 5:44 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 29 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.